Alert archive / Arizona / Red Flag Warnings in 2007
Red Flag Warning 9, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at May 20, 2007, 1:54 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at May 21, 2007, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2007, 1:54 PM MST (20:54 UTC)
- In effect from
- May 21, 2007, 11:00 AM MST
- Expired
- May 21, 2007, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2072 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KFGZ 202054 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 154 PM MST SUN MAY 20 2007 AZZ108-115>118-137-138-202200- /O.CAN.KFGZ.FW.A.0008.070521T1700Z-070522T0300Z/ YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- 154 PM MST SUN MAY 20 2007 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE FIRE WEATHER WATCH FOR PORTIONS OF CENTRAL ARIZONA. AFTERNOON WIND SPEEDS WILL BE TO LOW AND/OR RH VALUES WILL BE TOO HIGH MONDAY AFTERNOON TO WARRANT A RED FLAG WARNING FOR THE AREAS LISTED ABOVE. $$ AZZ104>107-109>114-139-140-210500- /O.UPG.KFGZ.FW.A.0008.070521T1700Z-070522T0300Z/ /O.NEW.KFGZ.FW.W.0009.070521T1800Z-070522T0200Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 154 PM MST SUN MAY 20 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. STRONG WINDS AND LOW RELATIVE HUMIDITIES ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF NORTHERN ARIZONA MONDAY AHEAD OF A LOW PRESSURE SYSTEM MOVING IN FROM THE PACIFIC. BY MONDAY AFTERNOON...EXPECT SUSTAINED WINDS FROM THE SOUTHWEST 15 TO 25 MPH...WITH GUSTS TO 35 MPH. AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO BE 10 TO 15 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$
4 follow-up statements
000 WWUS85 KFGZ 210433 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 933 PM MST SUN MAY 20 2007 AZZ104>107-109>114-139-140-211445- /O.CON.KFGZ.FW.W.0009.070521T1800Z-070522T0200Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 933 PM MST SUN MAY 20 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST MONDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST MONDAY. STRONG WINDS AND LOW RELATIVE HUMIDITIES ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF NORTHERN ARIZONA MONDAY AHEAD OF A LOW PRESSURE SYSTEM MOVING IN FROM THE PACIFIC. BY MONDAY AFTERNOON... EXPECT SUSTAINED WINDS FROM THE SOUTHWEST AT 15 TO 25 MPH...WITH GUSTS TO 35 MPH. AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO BE 10 TO 15 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$
000 WWUS85 KFGZ 211302 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 602 AM MST MON MAY 21 2007 AZZ104>107-109>114-139-140-212115- /O.CON.KFGZ.FW.W.0009.070521T1800Z-070522T0200Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 602 AM MST MON MAY 21 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING. STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL DEVELOP ACROSS PORTIONS OF NORTHERN ARIZONA TODAY AHEAD OF A LOW PRESSURE SYSTEM MOVING IN FROM THE PACIFIC. BY THIS AFTERNOON...EXPECT SUSTAINED WINDS FROM THE SOUTHWEST AT 15 TO 25 MPH...WITH GUSTS TO 35 MPH. AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO BE 10 TO 15 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$
000 WWUS85 KFGZ 212100 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 200 PM MST MON MAY 21 2007 AZZ104>107-109>114-139-140-220200- /O.CON.KFGZ.FW.W.0009.000000T0000Z-070522T0200Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 200 PM MST MON MAY 21 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. MUCH OF THE WARNED AREA WILL CONTINUE TO EXPERIENCE SUSTAINED SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH FOR THE REMAINDER OF THE AFTERNOON. RELATIVE HUMIDITY VALUES RANGE FROM THE SINGLE DIGITS TO THE UPPER TEENS ACROSS THE REGION...AND SHOULD REMAIN ABOUT THE SAME THE REMAINDER OF THE DAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$
000 WWUS85 KFGZ 220202 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 702 PM MST MON MAY 21 2007 AZZ104>107-109>114-139-140-220315- /O.EXP.KFGZ.FW.W.0009.000000T0000Z-070522T0200Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 702 PM MST MON MAY 21 2007 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. AN APPROACHING PACIFIC COLD FRONT WILL CONTINUE TO CAUSE BREEZY SOUTHWEST WINDS OVER NORTHERN ARIZONA THIS EVENING...BUT RELATIVE HUMIDITY VALUES WILL SLOWLY RISE ABOVE 15 PERCENT. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM MST. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 20, 9:30 AM MST, 4 hours 24 minutes earlier.
Area forecast discussion, May 20, 9:30 AM MST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST SUN MAY 20 2007 .SYNOPSIS...MOISTURE WILL REMAIN ACROSS NORTHERN ARIZONA TODAY WITH A CHANCE FOR SHOWERS AND THUNDERSTORMS...MAINLY OVER THE HIGHER TERRAIN FROM FLAGSTAFF EASTWARD. ON MONDAY...A STRONG SOUTHWESTERLY FLOW ALOFT WILL BRING BREEZY WINDS ALONG WITH DRIER WEATHER. TEMPERATURES WILL GRADUALLY COOL A FEW DEGREES EACH DAY THROUGH MID WEEK. && .DISCUSSION...WEAK FLOW OVER NORTHERN ARIZONA REMAINS THIS MORNING...WITH A MESOSCALE VORTEX OVER APACHE AND NAVAJO COUNTIES TO THE EAST...AND A WEAK DRY TROUGH OVER THE SOUTHERN/BAJA CA COAST. DRY SOUTHWESTERLY FLOW IS IMPINGING ON YAVAPAI/WESTERN COCONINO COUNTY FROM THE TROUGH...WHILE MOISTURE LINGERS OVER THE EAST...WITH THE MESOSCALE VORTEX PRODUCING ENOUGH LIFT FOR A FEW SHOWERS OVER THE EAST. A SUBTLE DRYING FROM 0.50 INCHES IN YESTERDAYS KFGZ SOUNDING COMPARED TO TODAYS 0.45 INCHES IS LARGELY DUE TO SOME DRYING AT 700 MB...AND WOULD SUGGEST A SLIGHTLY WEAKER CONVECTIVE DAY COMPARED TO YESTERDAY...BUT NOT A VERY SUBSTANTIAL TREND. TONIGHT...A TROUGH DIGGING SOUTHEASTWARD FROM THE PACIFIC NORTHWEST WILL STRENGTHEN THE SOUTHWESTERLY FLOW ALOFT AND PUSH IT FARTHER EAST...FOR A SUBSTANTIAL DRYING TREND ON MONDAY. AT THIS POINT...LOOKS LIKE ONLY A VERY SLIGHT CHANCE OF ANY SHOWERS/THUNDERSTORMS LINGERING MONDAY OVER THE MOUNTAINS NEAR THE NM BORDER. THIS TROUGH WILL CONTINUE TO DIG SOUTHEASTWARD THROUGH THE GREAT BASIN UNTIL MIDWEEK...PRODUCING A FEW DEGREES OF COOLING PER DAY...AS WELL AS BREEZY AFTERNOON WINDS EACH DAY. THIS TROUGH WILL ALSO BRING ANOTHER SLIGHT CHANCE FOR SHOWERS BY TUESDAY AFTERNOON OVER FAR NORTHERN SECTIONS OF THE STATE AS IT BRINGS ENOUGH DYNAMICS AND A SUBSTANTIAL COLD FRONT THROUGH THE AREA. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT PARTLY CLOUDY SKIES OVER MOST OF NORTHERN ARIZONA TODAY WITH ISOLATED STORMS THIS AFTERNOON AND EVENING. WIND GUSTS NEAR STORMS WILL BE 25-35 MPH. SCATTERED CEILINGS OF 10-12 KFT WILL CONTINUE INTO THIS EVENING. SHOWERS AND STORMS ARE EXPECTED TO END BY MIDNIGHT WITH SKIES BECOMING MOSTLY CLEAR. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH FOR MONDAY FOR ALL ZONES BELOW 6500 FEET ELEVATION. && ONTON/MCCOLLUM
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 5:40 AM MST | Fire Weather Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 8 hr |
Nearby
Red Flag Warnings in Arizona, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.